Delaware, 2008Lightning Strike in Delaware, July 23, 2008
July 23, 2008 · NWS PHI · 1 event in 1 county or zone
Lightning strikes from thunderstorms early on the 23rd caused damage in New Castle County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning strikes from thunderstorms early on the 23rd caused damage in New Castle County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 22, 8:30 PM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 22, 8:30 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT TUE JUL 22 2008
.SYNOPSIS...
A COLD FRONT OVER WESTERN PENNSYLVANIA TONIGHT WILL MOVE TO THE
EAST AND CROSS THE POCONOS WEDNESDAY AND PASS THROUGH THE REST OF
THE REGION WEDNESDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD IN FROM
THE WEST AND HELP TO PUSH THE FRONTAL SYSTEM OFFSHORE LATE
THURSDAY AND FRIDAY. THE HIGH EXITS THE REGION SATURDAY WITH
ANOTHER COLD FRONT EXPECTED FOR SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ALL SHOWERS AND TSTMS IN OUR AREA HAVE EITHER DISSIPATED WITH THE
LOSS OF DAYTIME HEATING OR MOVED OUT OF THE AREA. THERE ARE STILL
SOME SHOWERS AND STORMS OVER WRN PA AND INVOF THE WASHINGTON DC
AREA. THESE STORMS APPEAR TO BE WEAKENING AND THERE IS STABLE AIR
BETWEEN THE STORMS AND US, BUT CAN NOT RULE OUT SOME HOLDING
TOGETHER AND MOVING STEADILY TOWARD MD/DE. WIDESPREAD STORMS ARE
NOT EXPECTED THROUGH THE NIGHT BUT THE POSSIBILITY REMAINS WITH
UNSTABLE AIR AND LOTS OF MOISTURE OVER THE REGION FOR MORE TO
DEVELOP. HOWEVER, BASED ON CURRENT RADAR AND EXPECTED TRENDS OVER
THE NEXT FEW HOURS, HAVE LOWERED POPS ACROSS THE WHOLE CWA.
ISOLATED/SCATTERED SHOWERS TO COVER THE OVERNIGHT PERIOD. SPC DOES
KEEP THE ENTIRE AREA IN SLIGHT RISK THROUGH WEDNESDAY MORNING.
SOME DEBRIS CLOUDS MOVING INTO THE REGION FROM STORMS UPSTREAM IN VA
AND OTHERS FROM WVA. HOWEVER, LATEST SATELLITE IMAGERY SHOWS A
GENERALLY CLEAR SKY OVER THE ERN THIRD OF PA AND MOST OF NJ. HAVE
MADE SOME ADJUSTMENTS TO CLOUD COVER AS A RESULT. CLOUDS SHOULD
CONTINUE TO MOVE INTO THE REGION TONIGHT IN ADVANCE OF A COLD FRONT.
TEMPERATURES WILL REMAIN NEAR WHAT THEY HAVE BEEN THE PAST FEW
NIGHTS WITH THE HUMIDITY HANGING AROUND AS WELL.
MAV/MET GUIDANCE WERE IN RELATIVELY GOOD AGREEMENT AND DECIDED TO
USE A BLEND.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
THE APPROACHING COLD FRONT WILL BE OVER CENTRAL PENNSYLVANIA EARLY
WEDNESDAY MORNING AND WILL PROGRESS EASTWARD THROUGH THE DAY
WEDNESDAY. SPC CONTINUES TO KEEP THE ENTIRE REGION IN AN AREA OF
SLIGHT RISK FOR WEDNESDAY. INSTABILITY REMAINS HIGH ENOUGH, ALONG
WITH HIGH LEVELS OF MOISTURE AND DAYTIME HEATING, TO SUPPORT
SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. WE HAVE CONTINUED TO
FOLLOW GUIDANCE WHICH SHOWS AN INCREASED CHANCE OF PRECIPITATION
AS WE GO THROUGH THE DAY. THE FRONT IS EXPECTED TO MOVE OFFSHORE
THURSDAY WITH WEAK HIGH PRESSURE EDGING IN BEHIND IT. THE GFS IS
CONSIDERABLY FASTER THAN THE NAM IN CLEARING OUT THE FRONT AND IT
WAS GENERALLY ACCEPTED. HOWEVER, WITH SOME UNCERTAINTY REMAINING
WE KEPT CHC POPS IN THE FORECAST FOR THURSDAY, ALTHOUGH IT MAY
BEGIN TO REALLY CLEAR OUT BY THE AFTERNOON.
PRECIPITABLE WATER VALUES CONTINUE TO REMAIN HIGH /NEAR OR ABOVE 2
INCHES/ AND HEAVY RAINS ARE A REAL POSSIBILITY. WE HAVE THROWN THE
IDEA OF A FLOOD WATCH AROUND TODAY /FOR WED NIGHT/ BUT DECIDED TO
HOLD OFF FOR NOW. FLOOD GUIDANCE IS HIGH AND WITH THE DRY WEATHER
WE HAVE SEEN LATELY, MOST AREAS COULD PROBABLY HANDLE A GOOD
PORTION OF THE RAIN. THE MODELS ARE ALSO SHOWING DIFFERENT
SOLUTIONS AS TO WHERE THE PRECIPITATION MAX WILL BE. THEREFORE, WE
WILL LET THE NEXT SHIFT LOOK AT THE LATEST GUIDANCE AND SEE IF A
WATCH IS NEEDED.
A BLEND OF MAV/FWC TEMPERATURES WERE USED FOR WEDNESDAY AND
THURSDAY. THE MET GUIDANCE SEEMS TO BE ON THE EXTREME LOW SIDE AND
IT WAS NOT UTILIZED FOR THIS FORECAST PACKAGE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE UPPER TROUGH AFFECTING THE REGION SHOULD CLEAR OUT THURSDAY
WITH HIGH PRESSURE EDGING IN FOR FRIDAY. WE KEPT SCHC POPS IN FOR
THURSDAY NIGHT AS THE TROUGH DISSIPATES AND THEN WE HAVE KEPT
FRIDAY PRETTY DRY, WITH THE EXCEPTION OF SOME POSSIBLE
AFTERNOON/EVENING CONVECTION. BY THE WEEKEND ANOTHER UPPER TROUGH
BEGINS TO MOVE INTO THE REGION AND SHOVES THE HIGH PRESSURE ASIDE.
FRIDAY MAY VERY WELL TURN OUT TO BE THE NICE DAY OF THIS
PERIOD. A COLD FRONT IS EXPECTED TO SWEEP ACROSS THE REGION SUNDAY
OR MONDAY. WE HAVE CONTINUED SCHC TO CHC POPS FOR THOSE DAYS AS
WELL.
TEMPERATURES CONTINUE TO LOOK MORE NORMAL FOR THIS TIME OF YEAR
WITH HIGHS IN THE 80S AND LOWS IN THE 60S FOR MOST AREAS.
WE USED HPC GUIDANCE AS STARTING POINT FOR THIS PERIOD.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
WITH JUST A WEAK TROF OF LOW PRESSURE OVER THE AREA FOR THE NEXT 24
HRS...LIGHT WINDS AND MAINLY VFR CONDS ARE EXPECTED AT OUR TAF
SITES. THE MAIN FCST PROBLEM WILL BE ANY TSTMS WHICH MANAGE TO
DEVELOP OVERNIGHT. TSTM ACTVTY WILL BE MONITORED AND TAFS AMENDED AS
NEEDED OVERNIGHT. THE COVERAGE OF SHOWERS AND TSTMS WILL LIKELY
INCREASE ON WED AS THE UPPER TROF DEEPENS JUST TO OUR WEST AND SLY
FLOW INCREASES AHEAD OF IT.
OUTLOOK...HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS WITH THEIR
ATTENDANT POORER FLIGHT CONDS WILL ARRIVE OVER THE AREA WED AND WILL
PERSIST INTO THU. A GRADUAL IMPROVEMENT WILL TAKE PLACE THU NIGHT
AND FRI.
&&
.MARINE...
WEAK PRESSURE GRADIENTS ACROSS THE WATERS WILL RESULT IN GENLY LIGHT
WINDS AND SEAS FOR OUR FCST WATERS OVERNIGHT. SEAS AT THE DEL BAY
AND LONG ISLAND BUOYS ARE RUNNING ABOUT 3 FT. SCATTERED
WINDS AND WAVES WILL INCREASE ON WED AS LOW PRESSURE DEEPENS TO THE
WEST. WIND GUSTS AROUND 25 KT WILL OCCUR DURING THE AFTERNOON AND
EVENING AND SEAS WILL INCREASE UP TO AROUND 7 FT. THEREFORE A SMALL
CRAFT ADVISORY HAS BEEN ISSUED EFFECTIVE AS OF NOON ON WED.
THE TROF OF LOW PRESSURE AND ASSOCD FRONTAL SYSTEM WILL MOVE
OFFSHORE ON THU...BUT THEN WILL WEAKEN AND EVENTUALLY DISSIPATE. THE
SUMMERTIME BERMUDA HIGH PATN WILL PREVAIL FOR THE REST OF THE WEEK
RESULTING IN RELATIVELY LIGHT S TO SW WINDS OVER THE FCST WATERS.
A MODERATE RIP CURRENT THREAT WILL CONTINUE THROUGH THIS EVENING. A
MODERATE THREAT IS ALSO POSSIBLE FOR WED AS WINDS AND WAVES INCREASE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 12 PM WEDNESDAY TO 6 AM EDT THURSDAY
FOR ANZ431-450>455.
&&
SYNOPSIS...MEOLA
NEAR TERM...MEOLA/EBERWINE/NIERENBERG
SHORT TERM...MEOLA
LONG TERM...MEOLA
AVIATION...AMC/EBERWINE
MARINE...AMC/EBERWINEHazardous weather outlook, Jul 22, 1:11 PM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EDT TUE JUL 22 2008
DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023-
027-PAZ054-055-060>062-231815-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-
211 PM EDT TUE JUL 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS COULD BECOME SEVERE LATE TODAY OR TONIGHT
AND THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
VERY HEAVY RAINFALL IS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT TIME
FRAME. RAINFALL RATES IN EXCESS OF 2 INCHES AN HOUR ARE POSSIBLE.
ALSO, THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ001-NJZ015-017>019-PAZ067>071-231815-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
211 PM EDT TUE JUL 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
TEMPERATURES WILL BE HOT TODAY WITH HIGHS IN THE LOWER AND MIDDLE
90S. THE HEAT INDEX IS EXPECTED TO PEAK AROUND 97 DEGREES.
GIVEN THE LENGTH OF THE PERIOD OF HEAT, IT STILL IS WISE TO BE
CAREFUL AND TO TAKE PRECAUTIONS AGAINST THE HEAT, ESPECIALLY IN
THE HIGHLY URBANIZED AREAS OF THE DELAWARE VALLEY. REMEMBER TO PAY
PARTICULAR ATTENTION TO THE ELDERLY, THE VERY YOUNG, THE INFIRM,
AND ANIMALS THAT DEPEND UPON US.
ISOLATED THUNDERSTORMS COULD BECOME SEVERE LATE TODAY OR TONIGHT
AND THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
VERY HEAVY RAINFALL IS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT TIME
FRAME. RAINFALL RATES IN EXCESS OF 2 INCHES AN HOUR ARE POSSIBLE.
ALSO, THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ004-NJZ014-024-025-231815-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
211 PM EDT TUE JUL 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS COULD BECOME SEVERE LATE TODAY OR TONIGHT
AND THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS.
THERE WILL BE A MODERATE RISK FOR RIP CURRENTS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
VERY HEAVY RAINFALL IS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT TIME
FRAME. RAINFALL RATES IN EXCESS OF 2 INCHES AN HOUR ARE POSSIBLE.
ALSO, THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-431-450>455-NJZ026-231815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
COASTAL OCEAN-
211 PM EDT TUE JUL 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...DELAWARE BAY WATERS AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS COULD BECOME SEVERE LATE TODAY OR TONIGHT
AND THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 22, 10:14 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1114 PM EDT TUE JUL 22 2008
MDZ008-012-230445-
CECIL MD-KENT MD-
1114 PM EDT TUE JUL 22 2008
...A STRONG THUNDERSTORM WILL AFFECT CECIL AND KENT COUNTIES IN
MARYLAND...
AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 28 MILES NORTHWEST OF CENTERVILLE...MOVING
NORTHEAST AT 28 MPH. THE THUNDERSTORM WILL BE NEAR LANGFORD AROUND
1130 PM...NEWTOWN...CHESTERTOWN AROUND 1145 PM...BETTERTON AROUND
MIDNIGHT...WOODLAWN...PERRYVILLE AROUND 1215 AM...LOMBARD AND ZION
AROUND 1230 AM.
WIND GUSTS TO 40 MPH AS WELL AS TORRENTIAL DOWNPOURS ARE POSSIBLE
WITH THIS STORM.
ALSO, A GUST FRONT MAY COME OUT FROM THE STORM AND AFFECT AREAS IN
KENT AND CECIL COUNTIES MARYLAND THAT ARE NOT DIRECTLY IN THE PATCH
OF THE STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
RNS
Special weather statement, Jul 22, 10:46 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1146 PM EDT TUE JUL 22 2008
PAZ067-230515-
CHESTER PA-
1146 PM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS WILL AFFECT CHESTER COUNTY...
AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER SOUTHERN LANCASTER COUNTY...MOVING
NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR OXFORD...GLEN
ROY AROUND MIDNIGHT...AVONDALE AROUND 1215 AM...SOUTH COATESVILLE
AROUND 1230 AM...AND DOWNINGTOWN AROUND 1245 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
RNS
Special weather statement, Jul 22, 11:08 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1208 AM EDT WED JUL 23 2008
DEZ001-MDZ008-012-NJZ016>019-PAZ068-070-071-230545-
CAMDEN NJ-CECIL MD-DELAWARE PA-GLOUCESTER NJ-KENT MD-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
1208 AM EDT WED JUL 23 2008
...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...CAMDEN...CECIL...
DELAWARE...GLOUCESTER...KENT...MONTGOMERY...NEW CASTLE...
PHILADELPHIA AND SALEM COUNTIES...
AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER NORTHEAST MARYLAND...MOVING NORTHEAST
AROUND 25 MPH. THE THUNDERSTORMS WILL HEAD ACROSS NORTHERN DELAWARE
INTO SOUTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA THROUGH 145 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND COULD CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE.
EXPECT FREQUENT LIGHTNING FROM THE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
RNS
Lightning, New Castle
- When
- July 23, 12:15 AM EST
- Where
- New Castle County, 0.41 mi SE of Kirkwood
- Injuries
- 0 direct, 1 indirect
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 39.566, -75.694
A lightning strike and ensuing fire destroyed a home just east of Lump's Pond on Mariners Way in New Castle County. A firefighter suffered minor burns. Another lightning strike in Lump's Pond disrupted the county police radio communication. Communications was switched to a back-up system.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, July 23 to 28, 20083 deaths · 2 events
- Hurricane and Tornado in Texas, July 23 to 28, 20084 injured · $1.4 billion · EF0 · 23 events
- Flash Flooding and Hail in New York, July 23 to 24, 2008$25 million · 1 in hail · 18 events
- Rip Current in Florida, July 23, 20081 death · 1 event
- Tornadoes and Tropical Storm in Texas, July 23 to 24, 2008$3.5 million · EF0 · 17 events
- Flash Flooding and Flooding in New York, July 23 to 24, 2008$2.4 million · 9 events
- Hail and Damaging Winds in New Jersey, July 23, 20082 injured · $670,000 · 1.75 in hail · 17 events
- Tornado and Flash Flooding in Massachusetts, July 23, 20082 injured · $341,000 · EF0 · 20 events
- Hail and Damaging Winds in Pennsylvania, July 23, 20084 injured · $108,000 · 52 kt wind · 16 events
- Tornado and Flash Flooding in Rhode Island, July 23, 2008$170,000 · EF1 · 8 events
- Tornadoes and Hail in Virginia, July 23, 2008$192,000 · EF0 · 24 events
- Hail and Damaging Winds in Georgia, July 23, 2008$331,000 · 61 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128241.